Alert archive / Kansas / Red Flag Warnings in 2012
Red Flag Warning 33, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Oct 17, 2012, 2:47 PM CDT for 6 counties in Kansas; 6 counties in Nebraska. It took effect at Oct 18, 2012, 12:00 PM CDT. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 17, 2012, 2:47 PM CDT (19:47 UTC)
- In effect from
- Oct 18, 2012, 12:00 PM CDT
- Expired
- Oct 18, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 72 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 12:34 PM CDT | NON-TSTM WND GST 54 | Phillipsburg Airport, KS | 54 MPH WIND GUST MEASURED AT PHILLIPSBURG AIRPORT. |
| Oct 18, 12:39 PM CDT | NON-TSTM WND GST 61 | 3 Se Overton, NE | |
| Oct 18, 1:35 PM CDT | NON-TSTM WND GST 58 | 9 Nnw Lexington, NE | |
| Oct 18, 2:53 PM CDT | NON-TSTM WND DMG | Cozad, NE | A TRAILER HOME IN COZAD HAD HALF OF ITS ROOF TORN OFF. A POWER POLE IN TOWN WAS ALSO DAMAGED...AND POWER LINES WERE DOWN WEST OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS83 KGID 171947 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 247 PM CDT WED OCT 17 2012 ...CRITICAL FIRE WEATHER CONDITIONS... .THE COMBINATION OF A VERY STRONG WINDS...VERY LOW HUMIDITY LEVELS...AND DRY VEGETATION WILL RESULT IN CRITICAL FIRE DANGER THROUGH EARLY THIS EVENING. LOCATIONS WEST OF A LINE FROM LEXINGTON TO FRANKLIN NEBRASKA TO BELOIT KANSAS WILL LIKELY SEE CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY...ESPECIALLY FOR FURNAS...HARLAN...PHILLIPS AND SMITH COUNTIES. KSZ005-017-NEZ082-083-180400- /O.UPG.KGID.FW.A.0015.121018T1700Z-121019T0000Z/ /O.NEW.KGID.FW.W.0033.121018T1700Z-121019T0000Z/ /O.CON.KGID.FW.W.0032.000000T0000Z-121018T0000Z/ PHILLIPS-ROOKS-FURNAS-HARLAN- 247 PM CDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 017...082 AND 083... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017... 082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY. THIS REPLACES THE FIRE WEATHER WATCH FOR THURSDAY. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WIND...NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH EARLY THIS EVENING. ON THURSDAY WINDS WILL BE FROM THE NORTHWEST AT 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...BETWEEN 15 AND 20 PERCENT THROUGH EARLY EVENING. ON THURSDAY...FALLING BETWEEN 18 AND 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE STILL COMPLETING HARVEST...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ006-007-018-019-NEZ060-072>074-084-180400- /O.CON.KGID.FW.W.0032.000000T0000Z-121018T0000Z/ /O.CON.KGID.FW.A.0015.121018T1700Z-121019T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-KEARNEY- FRANKLIN- 247 PM CDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006... 007...018...019...060...072...073...074 AND 084... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...018...019...060...072...073... 074 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY AND FIRE WEATHER ZONE 084 FRANKLIN. * WIND...NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH EARLY THIS EVENING. ON THURSDAY WINDS WILL BE FROM THE NORTHWEST AT 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...BETWEEN 15 AND 20 PERCENT THROUGH EARLY EVENING. ON THURSDAY...FALLING TO AROUND 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE STILL COMPLETING HARVEST...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ039>041-046>049-061>064-075>077-085>087-180000- /O.CON.KGID.FW.W.0032.000000T0000Z-121018T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 247 PM CDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039... 040...041...046...047...048...049...061...062...063...064...075... 076...077...085...086 AND 087... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL... FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK... FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY... FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WIND...NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITY...BETWEEN 15 AND 20 PERCENT THROUGH EARLY EVENING. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE STILL COMPLETING HARVEST...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
149 WWUS83 KGID 180001 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 701 PM CDT WED OCT 17 2012 ...CRITICAL FIRE WEATHER CONDITIONS AGAIN ON THURSDAY... .THE COMBINATION OF A VERY STRONG WINDS...VERY LOW HUMIDITY LEVELS...AND DRY VEGETATION WILL RESULT IN CRITICAL FIRE DANGER...ESPECIALLY LOCATIONS WEST OF A LINE FROM LEXINGTON TO FRANKLIN NEBRASKA TO BELOIT KANSAS...WITH PARTICULAR CONCERNS FOR FURNAS...HARLAN...PHILLIPS AND SMITH COUNTIES. KSZ005-017-NEZ082-083-180800- /O.EXP.KGID.FW.W.0032.000000T0000Z-121018T0000Z/ /O.CON.KGID.FW.W.0033.121018T1700Z-121019T0000Z/ PHILLIPS-ROOKS-FURNAS-HARLAN- 701 PM CDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...082 AND 083... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017... 082 AND 083... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WIND...ON THURSDAY WINDS WILL BE FROM THE NORTHWEST AT 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...ON THURSDAY...FALLING BETWEEN 18 AND 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE STILL COMPLETING HARVEST...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ006-007-018-019-NEZ060-072>074-084-180800- /O.EXP.KGID.FW.W.0032.000000T0000Z-121018T0000Z/ /O.CON.KGID.FW.A.0015.121018T1700Z-121019T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-KEARNEY- FRANKLIN- 701 PM CDT WED OCT 17 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...018...019...060...072...073... 074 AND 084... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007... 018...019...060...072...073...074 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY AND FIRE WEATHER ZONE 084 FRANKLIN. * WIND...ON THURSDAY WINDS WILL BE FROM THE NORTHWEST AT 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...ON THURSDAY...FALLING TO AROUND 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE STILL COMPLETING HARVEST...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ039>041-046>049-061>064-075>077-085>087-180115- /O.EXP.KGID.FW.W.0032.000000T0000Z-121018T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 701 PM CDT WED OCT 17 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...061...062...063...064...075...076... 077...085...086 AND 087... RELATIVE HUMIDITY LEVELS WILL CONTINUE TO INCREASE SLOWLY...ALONG WITH CONTINUED BREEZY NORTHWEST WINDS TONIGHT. $$ HEINLEIN
294 WWUS83 KGID 180956 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 456 AM CDT THU OCT 18 2012 ...CRITICAL FIRE WEATHER CONDITIONS AGAIN TODAY INTO THIS EVENING... .THE COMBINATION OF A VERY STRONG WINDS...VERY LOW HUMIDITY LEVELS...AND DRY VEGETATION WILL RESULT IN CRITICAL FIRE DANGER OVER MOST OF NORTH CENTRAL KANSAS...AND PORTIONS OF SOUTH CENTRAL NEBRASKA...MAINLY WEST OF A LINE FROM LEXINGTON TO FRANKLIN. NEZ074-181100- /O.CAN.KGID.FW.A.0015.121018T1700Z-121019T0000Z/ KEARNEY- 456 AM CDT THU OCT 18 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 074... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE FIRE WEATHER WATCH...AND A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA. $$ KSZ006-007-018-019-NEZ060-072-073-084-182100- /O.UPG.KGID.FW.A.0015.121018T1700Z-121019T0000Z/ /O.EXA.KGID.FW.W.0033.121018T1700Z-121019T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FRANKLIN- 456 AM CDT THU OCT 18 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...018...019...060...072...073 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS AND FIRE WEATHER ZONE 084 FRANKLIN. * WIND...NORTHWEST AT 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...FALLING TO BETWEEN 15 TO 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE STILL COMPLETING HARVEST...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ005-017-NEZ082-083-182100- /O.CON.KGID.FW.W.0033.121018T1700Z-121019T0000Z/ PHILLIPS-ROOKS-FURNAS-HARLAN- 456 AM CDT THU OCT 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...082 AND 083... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WIND...NORTHWEST AT 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...FALLING TO BETWEEN 15 AND 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE STILL COMPLETING HARVEST...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HALBLAUB
210 WWUS83 KGID 182036 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 336 PM CDT THU OCT 18 2012 ...CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING... .THE COMBINATION OF A VERY STRONG WINDS...VERY LOW HUMIDITY LEVELS...AND DRY VEGETATION WILL RESULT IN CRITICAL FIRE DANGER OVER MOST OF NORTH CENTRAL KANSAS...AND PORTIONS OF SOUTH CENTRAL NEBRASKA...MAINLY WEST OF A LINE FROM LEXINGTON TO FRANKLIN. KSZ005>007-017>019-NEZ060-072-073-082>084-190000- /O.CON.KGID.FW.W.0033.000000T0000Z-121019T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN-FRANKLIN- 336 PM CDT THU OCT 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...007...017...018...019...060...072...073...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WIND...NORTHWEST AT 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...FALLING TO BETWEEN 15 AND 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE STILL COMPLETING HARVEST...AS THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
917 WWUS83 KGID 182349 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 649 PM CDT THU OCT 18 2012 KSZ005>007-017>019-NEZ060-072-073-082>084-190100- /O.EXP.KGID.FW.W.0033.000000T0000Z-121019T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN-FRANKLIN- 649 PM CDT THU OCT 18 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...060...072...073...082...083 AND 084... ALTHOUGH WINDS ARE STILL GUSTY...RELATIVE HUMIDITIES HAVE INCREASED THIS EVENING AS TEMPERATURES HAVE COOLED. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Oct 17, 1:27 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 17, 1:27 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
127 PM CDT WED OCT 17 2012
.AVIATION...18Z TAF. THE TAF PERIOD WILL SEE PERIODS OF INTENSE
NORTHWEST WINDS IN RESPONSE TO A TIGHT SURFACE PRESSURE GRADIENT
IN PLACE ACROSS THE CENTRAL PLAINS. WIND GUSTS OF 45 TO 50 MPH ARE
EXPECTED THRU THE AFTERNOON WITH WIND SPEEDS GRADUALLY DECREASING
DURING THE EVENING. THURSDAY WILL SEE A RETURN OF INTENSE
NORTHWEST WINDS AFTER DAYBREAK WITH GUSTS OVER 50 MPH COMMON.
CLOUDS WILL BE LIMITED TO MID AND HIGH LEVELS.
&&
PREV DISCUSSION... /ISSUED 420 AM CDT WED OCT 17 2012/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT.
*** EXTENDED PERIOD OF STRONG WINDS WILL BUFFET S-CENTRAL NEB AND
N-CENTRAL KS TODAY AND TOMORROW WITH CRITICAL FIRE DANGER ADDING
TO THE THREATS ***
ZFP/AFM/PFM/NPW/HWO HAVE ALL POSTED.
HEADLINES...
TODAY: MOVED UP WIND ADVISORY START TIME TO COINCIDE WITH PACKAGE
ISSUANCE AS WE'VE ALREADY SEEN 43 KTS AT LXN AND 41 AT HDE/EAR.
RFW CONTINUES AS POSTED FROM 4 PM/TUE PACKAGE. GIVEN DANGER FOR
WILDFIRES...INCLUDED AN IMPACT STATEMENT IN NPW TO RAISE
ADDITIONAL AWARENESS.
THU: HWW/ADVISORY/FIRE WX WATCH CONTINUE AS POSTED FROM 4 PM/TUE.
PATTERN: OVER THE PAST WEEK...A MAJOR RECONFIGURATION OF LONGWAVE
HGT ANOMALIES OCCURRED OVER AK/ERN PAC. THIS HAS RESULTED IN A
REVERSAL FROM A +EPO TO A -EPO. THE TIGHT GRADIENT ALOFT BETWEEN LOW
PRES OVER THE GULF OF AK AND BUILDING SUBTROPICAL HIGH OFF CA HAS
RESULTED IN A STRONG 170 KT JET.
POTENT SHORTWAVE TROF AND ITS ASSOCIATED COLD FRONT ARE MOVING THRU
THE CNTRL PLAINS EARLY THIS MRNG...AT THE LEADING EDGE/LFQ OF THE
JET WHICH HAS SPILLED INTO THE NW. SFC LOW IS 984 MB OVER THE SASK-
MANITOBA BORDER! FURTHER AMPLIFICATION WILL RESULT IN UPPER LEVEL
LOW CUTTING OFF OVER THE MIDWEST.
AFTER 2 DAYS OF FANTASTIC INDIAN SUMMER WARMTH...REALITY RETURNS
TODAY.
EARLY THIS MRNG: THE FIRST PULSE OF BIG WIND OCCURRING IN POTENT
CAA. HIGH-BASED SHWRS MAY ALSO AID IN DOWNWARD TRANSFER. PRES
RISING RAPIDLY BEHIND FRONT.
CLEARING SKIES TODAY BEHIND DEPARTING TROF WITH STRONG ISENTROPIC
DESCENT.
TEMPS: THEY'VE BEEN VERY MILD OVERNIGHT! GRI WAS STILL 69 AT
MIDNGT. LXN EVEN POPPED UP TO 73 WITH FROPA AT 635Z. HIGHS TODAY
ARE BIAS CORRECTED CONSENSUS OF ALL GUIDANCE /58-66F/. THIS IS
JUST A COUPLE DEG ABOVE OUR PREVIOUS FCST. AFTER INITIAL DROP
BEHIND COLD FRONT...TEMPS HOLD STEADY THIS MRNG AS STRONG CAA
FIGHTS INSOLATION. AFTER 15Z...TEMPS PROBABLY ONLY RISE ABOUT 8F.
VERY TIGHT PRES GRADIENT TODAY AND TOMORROW! 40-45 MB BETWEEN MIDWEST
LOW PRES AND THE HIGH APPROACHING FROM THE W.
WIND: MAX GUST VIA BUFKIT TRANSFER TOOL IS 46 KTS TODAY AND 54
TOMORROW. MULTIPLE PLAN VIEW/CROSS SECTION/STATISTICAL TOOLS
SUGGEST OUR HEADLINES ARE IN GOOD SHAPE. WE SAW 18Z MAV HAD
SUSTAINED 39 KTS AT GRI 15Z/THU! THIS TWO-DAY EVENT COULD RESULT
IN POWER OUTAGES FROM DOWNED TREES/POWER LINES. SPOTTERS...PLEASE
RELAY ANY REPORTS OF WIND DAMAGE TO THE NWS /DOWNED TREES...ROOF
DAMAGE...PEALED OFF SIDING ETC/.
TONIGHT: M/CLEAR AND CONTINUED BLUSTERY...WITH INCREASING CLOUDS
LATE FROM THE E. LOW TEMPS ARE A BLEND OF ALL GUIDANCE WITH A BIAS
CORRECTION /34-41F/. THIS FAVORS CONSIDERABLY WARMER MAV TEMPS. 00Z
MET HAS 30 AT GRI WHILE MAV HAS 41. OUR FCST IS MUCH BETTER
CLUSTERED WITH THE SREF PLUME OUTPUT. THE METMOS IS AN EXTREME COLD
OUTLIER.
SKY: LOOKING LIKE A SIGNIFICANT GRADIENT IN CLOUD COVER ACROSS THE
FCST AREA THU-FRI...FROM CLOUDY E TO CLEAR W. AM CERTAIN WE ARE NOT
CLOUDY ENUF N/E OF GRI. EXPECT LATER GID FCSTS WILL BE CLOUDIER AS
CONFIDENCE INCREASES.
THU: CURRENTLY ENVISION P/CLOUDY ARAPAHOE-STOCKTON TO M/CLOUDY
GREELEY-FULLERTON-YORK. CAN SEE US EVENTUALLY INCREASING POPS AS
A FEW WRAP-AROUND SHWRS COULD SKIRT OUR FAR NE COUNTIES. MULTIPLE
MODELS HAVE .01 QPF. 03Z SREF PROBABILITIES FOR .01 IN 12 HRS ARE
AS HIGH AS 50%. FOR NOW HAVE COLLABORATED A 20% POP WITH NEIGHBORS.
LATER FCSTS COULD BE COOLER CONTINGENT UPON CLOUD COVER. WE'VE NOTED
CONSENSUS OF 2M TEMPS IS 49-60F. FOR NOW WE'VE GONE WITH CONSENSUS
OF ALL GUIDANCE /51-62F/ AS MILDER MOS TEMPERS THE CHILL FROM 2M
TEMPS. TEMPS 10F BELOW NORMAL.
FIRE WX: WATCH CONTINUES IN EFFECT. CURRENT FCST OF RH SUGGESTS
THIS MIGHT BE AN ELEVATED FIRE DANGER DAY BUT PROBABLY DOES NOT
CONVERT TO A HEADLINE. THERE'S STILL TIME TO SEE HOW CLOUD COVER
EASES THE THREAT.
THU NGT: TEMPS ARE LOW CONFIDENCE DUE TO QUESTIONABLE CLOUD COVER.
FOR NOW LOW TEMPS ARE A BLEND OF ALL GUIDANCE. MODEL CROSS SECTIONS
SHOW A LOT OF CLOUDS N/E OF GRI.
FRI: SUNNY. TEMP CHILL EASES AS WE PROBABLY END UP ONLY 5F BELOW
NORMAL. BLUSTERY TO START BUT WINDS DIMINISH.
FRI NGT: MIDDLE OF THE ROAD ON TEMPS AS HIGH PRES DRIFTS E AND LIGHT
RETURN FLOW DEVELOPS. PREFERENCE IS FOR COLDER MOS...BUT WENT 34-42F
FOR NOW WHICH IS CONSENSUS OF 2M TEMPS. M/CLEAR AND LIGHT/CALM WINDS
SUGGEST 3-5F COLDER.
LONG TERM...SATURDAY THROUGH TUESDAY. WE WILL CONTINUE TO CARRY A
DRY FORECAST THROUGHOUT THE EXTENDED PERIOD. THE WEEKEND SHOULD BE
VERY PLEASANT WITH HIGHS GENERALLY RANGING FROM 68 TO 75. HIGH
TEMPERATURES MIGHT FALL BACK INTO THE 60S FOR MONDAY AND TUESDAY BUT
COULD ULTIMATELY SEE THEM BEING BUMPED UP A BIT AS WELL.
SATURDAY...UPPER LEVEL RIDGE AXIS WILL BE CENTERED OVER THE CENTRAL
PLAINS WITH WARM SOUTHERLY SFC FLOW. CONFIDENCE IN THE WARM AND DRY
FORECAST IS HIGH.
SUNDAY...THE 00Z ECMWF AND 00Z GFS BOTH BRING A WEAK SFC COLD FRONT
INTO OUR NEBRASKA COUNTIES AT SOME POINT DURING THE DAY. THIS MIGHT
KNOCK A FEW DEGREES OFF OF OUR HIGHS...BUT AM REALLY NOT EXPECTING
THIS FRONT TO DO MUCH TO TEMPERATURES AND WILL CONTINUE TO CARRY
SIMILAR HIGHS TO SATURDAY. IF THE FORECAST ENDS UP BEING OFF WITH
OUR HIGH TEMPERATURES IT WOULD PROBABLY BE OFF BY BEING A TOUCH TOO
WARM. THE GFS IS ALSO TRYING TO GENERATE SOME LIGHT QPF IN
ASSOCIATION WITH A SUBTLE SHORTWAVE PASSING THROUGH KANSAS. THE
ECMWF ALSO INDICATES A SIMILAR SHORTWAVE BUT IS DRY. CONTINUE TO
BELIEVE THAT A DRY FORECAST IS THE WAY TO GO.
MONDAY AND TUESDAY...AN UPPER TROUGH WILL DIG ACROSS THE WESTERN
CONUS WITH OUR AREA POSITIONED UNDER A SOUTHWESTERLY FLOW REGIME.
THIS IS TYPICALLY A WARM PATTERN FOR US DESPITE THE COOLER MODEL
GUIDANCE. WILL CARRY THE COLLABORATED COOLER HIGHS IN THE 60S FOR
NOW...BUT COULD SEE THESE HIGHS BEING RAISED AT SOME POINT IN THE
FUTURE. DRY WEATHER...ALTHOUGH NOT A SLAM DUNK...IS STILL THE LIKELY
BET AND WILL KEEP THE PERIOD DRY.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ039>041-
046>049-060>064-072>077-082>087.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
WIND ADVISORY FROM 7 AM TO 7 PM CDT THURSDAY FOR NEZ049-063-064-
072>077-082>087.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NEZ060-072>074-082>084.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR NEZ039>041-046>048-060>062.
KS...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-
017>019.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-017>019.
WIND ADVISORY FROM 7 AM TO 7 PM CDT THURSDAY FOR KSZ005>007-
017>019.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Oct 17, 3:46 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 346 AM CDT WED OCT 17 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 180900- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 346 AM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. STRONG NORTHWEST WINDS WILL OCCUR TODAY AND DIMINISH EARLY THIS EVENING. PLEASE SEE ON-GOING WIND ADVISORY FOR ADDITIONAL DETAILS. THE STRONG WINDS AND VERY LOW HUMIDITY LEVELS WILL COMBINE TO RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON AND EARLY EVENING. PLEASE SEE THE RED FLAG WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG NORTHWEST WINDS WILL CONTINUE THURSDAY. A HIGH WIND WATCH REMAINS IN EFFECT FOR MOST COUNTIES NORTH OF INTERSTATE 80. A WIND ADVISORY REMAINS IN EFFECT SOUTH OF INTERSTATE 80. A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT THURSDAY AFTERNOON...FOR LOCATIONS SOUTHWEST OF A LINE FROM LEXINGTON TO FRANKLIN NEBRASKA...TO BELOIT KANSAS. PLEASE SEE THE LATEST HAZARDOUS WEATHER MESSAGES FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER PLEASE RELAY ANY REPORTS OF WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Local storm report, Oct 17, 12:03 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1203 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM NON-TSTM WND GST ORD 41.60N 98.93W
10/17/2012 M53 MPH VALLEY NE ASOS
PEAK WIND GUST SO FAR TODAY.
1129 AM NON-TSTM WND GST 4 NE GRAND ISLAND 40.96N 98.31W
10/17/2012 M55 MPH HALL NE ASOS
PEAK WIND GUST SO FAR TODAY.
1122 AM NON-TSTM WND GST HASTINGS 40.59N 98.39W
10/17/2012 M51 MPH ADAMS NE ASOS
PEAK WIND GUST SO FAR TODAY.
&&
REEDLocal storm report, Oct 17, 1:46 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
146 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND GST YORK AIRPORT 40.90N 97.62W
10/17/2012 M53 MPH YORK NE AWOS
PEAK WIND GUST SO FAR TODAY.
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:45 PM CDT | High Wind Warning | GID | Osborne, Phillips, Rooks, Smith | 30 hr |
Nearby
Red Flag Warnings in Kansas, 2012Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.